Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

!0 yr. old Son has a reaction to chickenpox booster. What do the dr's do about it? Anybody went thru it?

Answer Question
 
Nynne

Asked by Nynne at 10:36 PM on Nov. 3, 2010 in Health

Level 15 (2,069 Credits)
Answers (9)
  • He is 10.
    Nynne

    Comment by Nynne (original poster) at 10:36 PM on Nov. 3, 2010

  • Is he ok? What happened?
    TARARENEE

    Answer by TARARENEE at 10:38 PM on Nov. 3, 2010

  • what kind of reaction? he got the chickenpox or more of an allergic reaction?
    princessbeth79

    Answer by princessbeth79 at 10:38 PM on Nov. 3, 2010

  • He has a rash around the injection site, no fever, red streeks or any breathing problems. "Just" the rash (which is almost 2 inches big) and he is very sore.
    Nynne

    Comment by Nynne (original poster) at 10:43 PM on Nov. 3, 2010

  • That is actually one of the things that they say is possible when you get the chicken pox vaccine. I don't think it is that unusual. I don't think that the doctor would do anything about it. What are you looking for them to do?
    Melbornj

    Answer by Melbornj at 10:46 PM on Nov. 3, 2010

  • i would just call the office and let them know that it happened, but i don't think the tenderness is a big thing (they usually are tender at the injection site). they might want to take a look at it later if the rash persists (but definately call them to let them know it happened).
    princessbeth79

    Answer by princessbeth79 at 10:48 PM on Nov. 3, 2010

  • That is what they consider a mild reaction and occurs in about 1 out of every 5 children given the shot. You should, however, call the doctor and ask him to file an adverse reaction report form.
    I don't know if any medical treatment will be required, most likely not as long as the reaction does not get worse than what it is right now.
    layh41407

    Answer by layh41407 at 10:48 PM on Nov. 3, 2010

  • That's pretty normal. Those muscle shots are awful. My little guy gets redness around the injection site and a bump underneath. I freaked out the first time and called the doctor, but they said it should go away in a day or two and sure enough, it did.
    TARARENEE

    Answer by TARARENEE at 10:50 PM on Nov. 3, 2010

  • I already informed the dr. and they say if it keeps growing anymore to come in, and I was just wondering what they would/could do about it, if it is bigger in the morning...?

    Nynne

    Comment by Nynne (original poster) at 11:07 PM on Nov. 3, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Aspen Dental?

Next question overall (Hobbies & Crafts)
Christmas crafts?